Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Moderate deviation principles for trajectories of sums of independent Banach space valued random variables


Authors: Yijun Hu and Tzong-Yow Lee
Journal: Trans. Amer. Math. Soc. 355 (2003), 3047-3064
MSC (2000): Primary 60F10
DOI: https://doi.org/10.1090/S0002-9947-01-02893-8
Published electronically: September 21, 2001
MathSciNet review: 1974674
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $\{X_n\}$ be a sequence of i.i.d. random vectors with values in a separable Banach space. Moderate deviation principles for trajectories of sums of $\{X_n\}$ are proved, which generalize related results of Borovkov and Mogulskii (1980) and Deshayes and Picard (1979). As an application, functional laws of the iterated logarithm are given. The paper also contains concluding remarks, with examples, on extending results for partial sums to corresponding ones for trajectory setting.


References [Enhancements On Off] (What's this?)

  • 1. de Acosta, A.: Upper bounds for large deviations of dependent random vectors, Z. Wahrsch. Verw. Gebiete 60, 551-565(1985). MR 87f:60036
  • 2. de Acosta, A.: Moderate deviations and associated Laplace approximations for sums of independent random vectors, Trans. Amer. Math. Soc. 329, 357-374(1992). MR 92e:60053
  • 3. de Acosta, A.: Large deviations for vector-valued Lévy processes, Stochastic Process. Appl. 51, 75-115 (1994). MR 96b:60060
  • 4. de Acosta, A.: Moderate deviations for empirical measures of Markov chains: lower bounds, Ann. Probab. 25, 259-284 (1997). MR 98f:60049
  • 5. de Acosta, A., Chen, Xia : Moderate deviations for empirical measures of Markov chains: upper bounds, J. Theoret. Probab. 11, 1075-1110 (1998) MR 99k:60069
  • 6. Araujo, A., Gine, E.: The Central Limit Theorem for Real and Banach Valued Random Variables, New York: Wiley, 1980. MR 83e:60003
  • 7. Arcones, M.A.: The large deviation principle for stochastic processes, Preprint, 2000.
  • 8. Billingsley, P.: Convergence of Probability Measures, New York: Wiley 1968. MR 38:1718
  • 9. Bolthausen, E.: Laplace approximations for sums of independent random vectors, Probab. Theory Related Fields 72, 305-318(1986). MR 88b:60075
  • 10. Borovkov, A. A.: Boundary value problems for random walks and large deviations in function spaces, Theory Probab. Appl. 12, 575-595(1967). (Russian original, MR 39:4906)
  • 11. Borovkov, A. A., Mogulskii, A. A.: Probabilities of large deviations in topological space I. Siberian Math. J. 19, 697-709(1978) (Russian original, MR 80c:60045)
  • 12. Borovkov, A. A., Mogulskii, A. A.: Probabilities of large durations in topological space II. Siberian Math. J. 21, 653-664(1980). (Russian original, MR 82c:60049)
  • 13. Chen, Xia: On the lower bound of the moderate deviations of i.i.d. random variables in a Banach space, Chinese Ann. Math. 11A, 621-629(1990). (in Chinese).
  • 14. Chen, Xia: Probabilities of moderate deviations for $\mathbf{B}$-valued independent random vectors, Chinese J. Contemporary Math. 11, 381-393(1990).
  • 15. Chen, Xia: The moderate deviations of independent random vectors in a Banach space, Chinese J. Appl. Probab. and Statist. 7, 24-32(1991). MR 93m:60020
  • 16. Dembo, A., Zajic, T.: Large deviations: From empirical mean and measure to partial sums process, Stochastic Process. Appl. 57, 191-224(1995) MR 96m:60064
  • 17. Dembo, A., Zajic, T.: Uniform large and moderate deviations for functional empirical processes, Stochastic Process. Appl. 67, 195-211(1997) MR 98e:60013
  • 18. Dembo, A., Zeitouni, O.: Large Deviations Techniques and Applications, Boston: Jones and Bartlett, 1993. MR 95a:60034
  • 19. Deshayes, J., Picard, D.: Grandes et moyennes déviations pour le marches aleatoires, Astérisque 68, 53-71 (1979).
  • 20. Deuschel, J. D, Stroock, D. W.: Large Deviations, Boston: Academic Press 1989. MR 90h:60026
  • 21. Diestel, J., Uhl, J.: Vector Measures, American Mathematical Society, Providence, 1977. MR 56:12216
  • 22. Goodman, V., Kuelbs, J., Zinn, J.: Some results on the LIL in Banach space with applications to weighted empirical processes, Ann. Probab. 9, 713-752 (1981). MR 82m:60011
  • 23. Hu, Yijun: Large deviations for trajectories of sums of dependent random variables, Chinese J. of Contemporary Math, 19, 149-158(1998). MR 99i:60055
  • 24. Jiang, Tiefeng: Moderate deviations for double arrays with applications to moving average processes, Gaussian processes and Cesaro's sums, Preprint (1999).
  • 25. Karatzas, I., Shreve, S. E., Brownian Motion and Stochastic Calculus, 2nd ed., Springer-Verlag, 1991. MR 92h:60127
  • 26. Ledoux, M.: Sur les deviations moderees des sommes de variables a leatoires vectorielles independantes de meme loi, Probab. and Statist. Ann. Inst. Henri. Poincaré, 28, 267-280(1992). MR 93k:60017
  • 27. Ledoux, M., Talagrand, M.: Probability in Banach Spaces (Isoperimetry and Processes), Springer-Verlag, 1991. MR 93c:60001
  • 28. Lynch, J., Sethuraman, J.: Large deviations for processes with independent increments, Ann. Probab. 15, 610-627(1987). MR 88m:60076
  • 29. Mogulskii, A. A.: Large deviations in the space $C[0,1]$ for sums given on a finite Markov chain, Siberian Math. J. 15, 43-53(1974). (Russian original, MR 49:9914)
  • 30. Mogulskii, A. A.: Large deviations for trajectories of multi-dimensional random walks, Theory Probab. Appl. 21, 300-315(1976). (Russian original, MR 54:8810)
  • 31. Schuette, P. H.: Large deviations for trajectories of sums of independent random variables, J. Theor. Probab. 7, 3-45(1994). MR 94m:60063
  • 32. Varadhan, S. R. S.: Asymptotic probabilities and differential equations, Comm. Pure Appl. Math. 19, 261-286(1966) MR 34:3083
  • 33. Wu, Liming: Some general methods of large deviations and applications, Preprint (1991), in $\langle\langle $Habilitation a diriger des recherches $\rangle\rangle$, Laboratoire de Probabilités de Paris VI, 1993.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 60F10

Retrieve articles in all journals with MSC (2000): 60F10


Additional Information

Yijun Hu
Affiliation: Department of Mathematics, Wuhan University, Wuhan, Hubei 430072, People’s Republic of China
Email: yijunhu@public.wh.hb.cn

Tzong-Yow Lee
Affiliation: Department of Mathematics, University of Maryland, College Park, Maryland 20742
Email: tyl@math.umd.edu

DOI: https://doi.org/10.1090/S0002-9947-01-02893-8
Keywords: Moderate deviations, trajectories, functional law of the iterated logarithm
Received by editor(s): March 28, 2001
Received by editor(s) in revised form: May 3, 2001
Published electronically: September 21, 2001
Additional Notes: Supported in part by the National Natural Science Foundation of China and the Education Department of China.
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society